MAUDE Adverse Event Report: COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G20948
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: k150931.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported on (b)(6) 2017 a patient that underwent gonadal vein embolisation (left side varicocele) was suffering from localized pain at the surgical site.On (b)(6) 2018, the patient reported he still had complication/pain in the surgical area.At this time, the patient¿s medical team determined he developed an allergic reaction to the implanted coils/fibers.The team stated they are planning to remove the coils and/or his gonadal vein with associated or affected organs.On (b)(6) 2018, specific devices, lots and quantities of the implanted coils were reported.As reported, a total of 33 various cook inc.Coils and an unspecified amount of competitor coils were implanted two months before (b)(6) 2017.The following medwatch reports are for coils implanted in this said patient.Medwatch 1820334-2018-01398 ¿ lot 7423636 ¿ quantity 5 devices; medwatch 1820334-2018-01399 ¿ lot 7292138 ¿ quantity 4 devices; medwatch 1820334-2018-01400 ¿ lot 7815839 ¿ quantity 3 devices; medwatch 1820334-2018-03888 ¿ lot 7858778 ¿ quantity 6 devices; medwatch 1820334-2018-01389 ¿ lot 7698119 ¿ quantity 7 devices; medwatch 1820334-2018-01390 ¿ lot 7262416 ¿ quantity 8 devices.
 
Additional Manufacturer Narrative
Additional information: a1: patient identifier:(b)(6).A2: age: 32 year.A4: asku.B3: date of event: (b)(6) 2018.B5: additional information received clarified there were 6 cook coils (1 for each lot reported), and 4 competitor's coils.An additional procedure to remove the coils is scheduled for august 2018.As additional information is provided, the complaint will be reopened and updated accordingly.The following medwatch reports are for coils implanted in this said patient.Medwatch 1820334-2018-01398 ¿ lot 7423636 ¿ quantity 1 devices, medwatch 1820334-2018-01400 ¿ lot 7815839 ¿ quantity 1 devices, medwatch 1820334-2018-03888 ¿ lot 7858778 ¿ quantity 1 devices, medwatch 1820334-2018-01389 ¿ lot 7698119 ¿ quantity 1 devices, medwatch 1820334-2018-01390 ¿ lot 7262416 ¿ quantity 1 devices."investigation" evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.Clinical assessment: this time, the complaint appears to be an adverse event following a procedure where cook manufactured coils were placed.Unless further information is received, the most probable causes of this event are human anatomy and medical procedure related.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no notable gaps in production or processing controls were noted.The device history record for lot number 7292138 was reviewed.No non-conformances were noted.A search of our complaint records indicates that this is the only complaint on the lot number at the time of investigation.Therefore, there is no indication from the device history record that there is nonconforming product in the field.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel and will continue to monitor for similar complaints.The risk specification and risk assessment for this product includes the biocompatibility failure mode and adverse physiological response respectively.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MREYE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7506596
Report Number1820334-2018-01399
Device Sequence Number232542
Product Code KRD
UDI-Device Identifier00827002209480
UDI-Public(01)00827002209480(17)211004(10)7292138
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG20948
Device Catalogue NumberIMWCE-35-8-8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date07/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR